MAUDE Adverse Event Report: RESPIRONICS INC. DREAMSTATION AUTO BIPAP W/HUMID/HT, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC. DREAMSTATION AUTO BIPAP W/HUMID/HT, CAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX700T12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 08/04/2021
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a bilevel positive airway pressure (bipap) device's sound abatement foam became degraded and caused the patient to develop cancer.The patient has since died.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.The patient alleged to develop cancer.The patient has since died.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection of device were completed by the manufacturer.The manufacturer found dust/dirt contamination inconsistent with degraded sound abatement foam throughout device enclosure, and air path, suggesting a source external to the device.The manufacturer also found evidence of water ingress on the blower and blower box, sticky contaminate on blower isolators.The device's downloaded event log was reviewed by the manufacturer and found no error logged.The manufacturer confirmed there was no evidence of sound abatement foam degradation.The manufacturer also confirmed the presence of contamination in the air path.Section d9, g3, h6 has been updated / corrected.

Brand Name
DREAMSTATION AUTO BIPAP W/HUMID/HT, CAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15568
Manufacturer Contact
rod mell
1001 murry ridge lane
murrysville, PA 15668
7249003460
MDR Report Key12477231
Report Number2518422-2021-04057
Device Sequence Number3940074
Product Code BZD
UDI-Device Identifier00606959026667
UDI-Public00606959026667
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX700T12
Device Catalogue NumberCAX700T12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown